Alert archive / Arizona / Red Flag Warnings in 2013
Red Flag Warning 15, NWS Tucson, AZ
NWS Tucson, AZ issued this red flag warning at May 27, 2013, 1:52 PM MST. It took effect at May 28, 2013, 11:00 AM MST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 27, 2013, 1:52 PM MST (20:52 UTC)
- In effect from
- May 28, 2013, 11:00 AM MST
- Expired
- May 28, 2013, 8:00 PM MST
- In force
- 9 hr
- Issued by
- NWS Tucson, AZ
The text
As transmitted, in the capitals the NWS used until 2016.
636 WWUS85 KTWC 272052 RFWTWC URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 152 PM MST MON MAY 27 2013 AZZ146-148-281400- /O.NEW.KTWC.FW.W.0015.130528T1800Z-130529T0300Z/ ARIZONA FIRE WEATHER ZONE 146 NORTHERN GREENLEE COUNTY-GRAHAM COUNTY NORTH OF GILA RIVER- APACHE NF/SAN CARLOS BIA/SDC-ARIZONA FIRE WEATHER ZONE 148 GRAHAM COUNTY SOUTH OF GILA RIVER-TUCSON/MARANA/GREEN VALLEY-SANTA CRUZ-COCHISE COUNTY-CORONADO NF/ SAFFORD BLM/TDC- 152 PM MST MON MAY 27 2013 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MST TUESDAY FOR GRAHAM...GREENLEE AND COCHISE COUNTIES DUE TO STRONG AND GUSTY SOUTHWEST WINDS...LOW RELATIVE HUMIDITIES AND A VERY HIGH FIRE DANGER RATING... THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 8 PM MST TUESDAY FOR GRAHAM...GREENLEE AND COCHISE COUNTIES. * AFFECTED AREA...THE RED FLAG WARNING IS IN EFFECT FOR GRAHAM... GREENLEE AND COCHISE COUNTIES. * TIMING...STRONG WINDS AND LOW HUMIDITIES WILL DEVELOP IN THE LATE MORNING HOURS AND PERSIST INTO THE EARLY EVENING. THE STRONGEST WINDS AND LOWEST HUMIDITIES ARE EXPECTED BETWEEN 3 AND 6 PM. * WINDS...SUSTAINED 20 FOOT WINDS OF 20 TO 25 MPH WITH GUSTS OF 35 MPH. * RELATIVE HUMIDITY...HUMIDITIES BETWEEN 5 TO 12 PERCENT ARE FORECAST TO OCCUR. * IMPACTS...ANY ONGOING OR NEW FIRES WILL HAVE THE POTENTIAL TO EXPERIENCE RAPID GROWTH AND SPREAD DUE TO THE STRONG WINDS AND DRY CONDITIONS. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE THE POTENTIAL FOR RAPID AND ERRATIC FIRE GROWTH. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST ARIZONA. && $$ VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
3 follow-up statements
781 WWUS85 KTWC 281220 RFWTWC URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 520 AM MST TUE MAY 28 2013 AZZ146-148-282300- /O.CON.KTWC.FW.W.0015.130528T1800Z-130529T0300Z/ ARIZONA FIRE WEATHER ZONE 146 NORTHERN GREENLEE COUNTY-GRAHAM COUNTY NORTH OF GILA RIVER- APACHE NF/SAN CARLOS BIA/SDC-ARIZONA FIRE WEATHER ZONE 148 GRAHAM COUNTY SOUTH OF GILA RIVER-TUCSON/MARANA/GREEN VALLEY-SANTA CRUZ-COCHISE COUNTY-CORONADO NF/ SAFFORD BLM/TDC- 520 AM MST TUE MAY 28 2013 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MST THIS EVENING FOR GRAHAM...GREENLEE AND COCHISE COUNTIES DUE TO STRONG AND GUSTY SOUTHWEST WINDS...LOW RELATIVE HUMIDITIES AND A VERY HIGH FIRE DANGER RATING... A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MST THIS EVENING FOR GRAHAM...GREENLEE AND COCHISE COUNTIES. * AFFECTED AREA...THE RED FLAG WARNING IS IN EFFECT FOR GRAHAM... GREENLEE AND COCHISE COUNTIES. * TIMING...STRONG WINDS AND LOW HUMIDITIES WILL DEVELOP IN THE LATE MORNING HOURS AND PERSIST INTO THE EARLY EVENING. THE STRONGEST WINDS AND LOWEST HUMIDITIES ARE EXPECTED BETWEEN 3 AND 6 PM. * WINDS...SUSTAINED 20 FOOT WINDS OF 20 TO 25 MPH WITH GUSTS OF 35 MPH. * RELATIVE HUMIDITY...HUMIDITIES BETWEEN 5 TO 12 PERCENT ARE FORECAST TO OCCUR. * IMPACTS...ANY ONGOING OR NEW FIRES WILL HAVE THE POTENTIAL TO EXPERIENCE RAPID GROWTH AND SPREAD DUE TO THE STRONG WINDS AND DRY CONDITIONS. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE THE POTENTIAL FOR RAPID AND ERRATIC FIRE GROWTH. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST ARIZONA. && $$ VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
154 WWUS85 KTWC 282035 RFWTWC URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 135 PM MST TUE MAY 28 2013 AZZ146-148-290300- /O.CON.KTWC.FW.W.0015.000000T0000Z-130529T0300Z/ ARIZONA FIRE WEATHER ZONE 146 NORTHERN GREENLEE COUNTY-GRAHAM COUNTY NORTH OF GILA RIVER- APACHE NF/SAN CARLOS BIA/SDC-ARIZONA FIRE WEATHER ZONE 148 GRAHAM COUNTY SOUTH OF GILA RIVER-TUCSON/MARANA/GREEN VALLEY-SANTA CRUZ-COCHISE COUNTY-CORONADO NF/ SAFFORD BLM/TDC- 135 PM MST TUE MAY 28 2013 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING FOR GRAHAM...GREENLEE AND COCHISE COUNTIES DUE TO STRONG AND GUSTY SOUTHWEST WINDS...LOW RELATIVE HUMIDITIES AND A VERY HIGH FIRE DANGER RATING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING FOR GRAHAM...GREENLEE AND COCHISE COUNTIES. * AFFECTED AREA...THE RED FLAG WARNING IS IN EFFECT FOR GRAHAM... GREENLEE AND COCHISE COUNTIES. THE STRONGEST WINDS WILL BE NEAR THE ARIZONA/NEW MEXICO BORDER. * TIMING...STRONG WINDS AND LOW HUMIDITIES WILL PERSIST INTO THE EARLY EVENING. THE STRONGEST WINDS AND LOWEST HUMIDITIES ARE EXPECTED BETWEEN 3 AND 6 PM. * WINDS...SUSTAINED 20 FOOT WINDS OF 20 TO 25 MPH WITH GUSTS OF 35 MPH. * RELATIVE HUMIDITY...HUMIDITIES BETWEEN 3 TO 8 PERCENT ARE FORECAST TO OCCUR. * IMPACTS...ANY ONGOING OR NEW FIRES WILL HAVE THE POTENTIAL TO EXPERIENCE RAPID GROWTH AND SPREAD DUE TO THE STRONG WINDS AND DRY CONDITIONS. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE THE POTENTIAL FOR RAPID AND ERRATIC FIRE GROWTH. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST ARIZONA. && $$ VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
340 WWUS85 KTWC 290245 RFWTWC URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 745 PM MST TUE MAY 28 2013 AZZ146-148-290345- /O.EXP.KTWC.FW.W.0015.000000T0000Z-130529T0300Z/ ARIZONA FIRE WEATHER ZONE 146 NORTHERN GREENLEE COUNTY-GRAHAM COUNTY NORTH OF GILA RIVER- APACHE NF/SAN CARLOS BIA/SDC-ARIZONA FIRE WEATHER ZONE 148 GRAHAM COUNTY SOUTH OF GILA RIVER-TUCSON/MARANA/GREEN VALLEY-SANTA CRUZ-COCHISE COUNTY-CORONADO NF/ SAFFORD BLM/TDC- 745 PM MST TUE MAY 28 2013 ...RED FLAG WARNING WILL EXPIRE AT 8 PM MST THIS EVENING... OVERALL...RELATIVE HUMIDITY VALUES REMAIN WELL BELOW 15 PERCENT AT 730 PM AND ARE CLIMBING ONLY VERY SLOWLY. HOWEVER WINDS HAVE DIMINISHED BELOW RED FLAG CRITERIA ACROSS THE WARNED AREA AND ARE EXPECTED TO CONTINUE TO TAPER OFF INTO THE NIGHT. THEREFORE THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE AT 8 PM THIS EVENING. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB $$ CERNIGLIA VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this red flag warning went out at May 27, 9:10 AM MST, 4 hours 42 minutes earlier.
Area forecast discussion, May 27, 9:10 AM MST, 4 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 910 AM MST MON MAY 27 2013 .SYNOPSIS...DRY CONDITIONS WILL PREVAIL INTO THIS WEEKEND EXCEPT FOR A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS THE WHITE MOUNTAINS TUESDAY NIGHT. A COOLING TREND WILL OCCUR TUESDAY AND WEDNESDAY FOLLOWED BY HOTTER DAYTIME TEMPERATURES BY THIS WEEKEND. && .DISCUSSION...SATELLITE IMAGERY AND SURFACE OBSERVATIONS INDICATED BROKEN CIRRIFORM CLOUDS ACROSS SE AZ AT THIS TIME. A VERY DRY SURFACE REGIME PREVAILED WITH DEWPOINTS VALID 16Z RANGING FROM THE SINGLE DIGITS TO MID 20S F. DEWPOINTS WERE GENERALLY 5-10 DEGS F LOWER VERSUS 24 HOURS AGO. SURFACE TEMPS VALID 16Z WERE ABOUT 2-4 DEGS F COOLER VERSUS THIS TIME SUNDAY. 27/12Z KTWC SOUNDING ALSO DEPICTED A DRY ENVIRONMENT...WITH PRECIP WATER NEAR 0.35 INCH. THE COLUMN WAS NEARLY SATURATED IN THE 500-400 MB LAYER. 27/12Z UPPER AIR PLOTS INDICATED TROUGH OVER THE WRN CONUS WITH NORTH-TO-SOUTH RIDGE AXIS OVER THE CENTRAL CONUS PLAINS. THICKER CLOUDS JUST NORTH AND WEST OF THIS FORECAST AREA WERE ASSOCIATED WITH A 90 KT 300 MB SPEED MAX. MID AND HIGH-LEVEL CLOUDS WILL MOVE EWD ACROSS SE AZ TODAY. PERHAPS SOME VIRGA WILL BE ASSOCIATED WITH THIS CLOUDINESS BUT NO MEASURABLE PRECIP IS EXPECTED TO OCCUR. MOSTLY CLEAR SKIES WILL PREVAIL TONIGHT. TUE-WED... 27/00Z GFS/ECMWF WERE VERY SIMILAR WITH THE DEPICTION OF A PROGRESSIVE UPPER TROUGH AXIS ACROSS THE SWRN CONUS TUESDAY FOLLOWED BY NWLY FLOW ALOFT WEDNESDAY. THERE APPEARS TO BE ENOUGH MOISTURE TO JUSTIFY A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS THE WHITE MOUNTAINS TUE NIGHT. OTHERWISE...PRECIP-FREE CONDITIONS TO CONTINUE TUE-WED. A TIGHT MID-LEVEL GRADIENT WILL SUPPORT BREEZY TO WINDY CONDITIONS TUE AFTERNOON...AND BREEZY TO LOCALLY WINDY CONDITIONS AGAIN WED AFTERNOON. A COOLING TREND WILL OCCUR...WITH WEDNESDAY EXPECTED TO BE THE COOLEST DAY OF THIS FORECAST PERIOD. THUR-SUN... DRY CONDITIONS TO OCCUR AS NWLY FLOW ALOFT THUR TRANSITIONS TO WLY FLOW ALOFT BY SUN. THE MOST SIGNIFICANT FEATURE WILL BE HOTTER DAYTIME TEMPS. FOR INSTANCE...THE FIRST OCCURRENCE OF 100 F AT KTUS MAY OCCUR FRIDAY...ALTHOUGH CONFIDENCE OF ACHIEVING 100 F IS MORE LIKELY THIS WEEKEND. && .AVIATION...BKN CLOUDS MAINLY ABOVE 15K FT AGL THIS MORNING FOLLOWED BY DECREASING CLOUDS FROM WEST-TO-EAST THIS AFTERNOON. SKC-FEW CLOUDS ABOVE 20K FT AGL TONIGHT THRU EARLY TUESDAY MORNING OR 28/12Z. SURFACE WIND THIS AFTERNOON AND EARLY THIS EVENING SLY/ SWLY 12-18 KTS WITH GUSTS TO AROUND 25 KTS. OTHERWISE...SURFACE WIND GENERALLY LESS THAN 10 KTS. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .FIRE WEATHER...EXPECT DRY CONDITIONS INTO THIS WEEKEND EXCEPT FOR A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS THE WHITE MOUNTAINS TUESDAY NIGHT. BREEZY TO WINDY CONDITIONS WILL OCCUR TUESDAY AFTERNOON AS A LOW PRESSURE TROUGH MOVES ACROSS THE AREA. THE CONFIDENCE IS QUITE HIGH THAT CRITICAL FIRE WEATHER CONDITIONS WILL OCCUR TUESDAY AFTERNOON ESPECIALLY EAST OF TUCSON. THUS...A RED FLAG WARNING WILL LIKELY BE ISSUED LATER TODAY FOR FIRE WEATHER ZONE 146 AND THE EASTERN PORTION OF FIRE WEATHER ZONE 148. EXPECT BREEZY TO LOCALLY WINDY CONDITIONS AGAIN WEDNESDAY. HOWEVER...WIDESPREAD CRITICAL FIRE WEATHER CONDITIONS ARE NOT LIKELY TO OCCUR. OTHERWISE A COOLING TREND WILL OCCUR TUESDAY AND WEDNESDAY FOLLOWED BY HOTTER DAYTIME TEMPERATURES BY THIS WEEKEND. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. && VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON BF
Nearby
Red Flag Warnings in Arizona, 2013Every red flag warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.